MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon deflation failure occurred.The target lesion was located in the left superficial femoral artery.A 4.0x220x150 sterling balloon catheter was advanced for dilatation.However, difficulties were encountered upon inflating the balloon.High pressure was used and once inflated, the balloon would not deflate.The procedure was completed with another of the same device.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling otw balloon catheter.The device was bloody, and the balloon was partially filled with fluid.Analysis of the tip, balloon, and inner/outer shaft included microscopic and visual inspection.Inspection revealed the balloon had inverted over the tip of the balloon, the inner shaft was separated 123cm form the strain relief, the outer shaft was damaged (necked) for 36cm that started 1.5.5cm from the strain relief.Inspection of the rest of the device found no other damage or defect.The hub of the catheter was attached to an inflation device (filled with water).Positive pressure was applied, but the balloon could not inflate, and when negative pressure was applied, the fluid in the balloon could not be deflated.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9903498
Report Number2134265-2020-04137
Device Sequence Number754910
Product Code LIT
UDI-Device Identifier08714729860310
UDI-Public08714729860310
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2021
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0025059139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR